University of Texas, Dolph Briscoe Center for American History

A Guide to the B. J. Ball Papers, 1952-1984



Descriptive Summary

Creator Ball, B. J.
Title B. J. Ball Papers
Dates: 1952-1984
Abstract This collection consists of reprints of scholarly articles written by mathematician B. J. Ball (1925-1996) from 1952-1984.
Accession No. 98-205
Extent 1.5 in.
Laguage: Materials are written in English.
Repository: Dolph Briscoe Center for American History, The University of Texas at Austin

Biographical Note

B. J. Ball (1925-1996) was a student of R. L. Moore and a professor of mathematics at the University of Virginia and the University of Georgia. His primary research interests were continuum theory, general topology, and shape theory.


Scope and Contents

This collection consists of reprints of scholarly articles written by mathematician B. J. Ball (1925-1996) from 1952-1984.

Forms part of the Archives of American Mathematics.


Restrictions

Access Restrictions

Unrestricted access.


Index Terms

Subjects
Ball, B. J.
Mathematics -- Periodicals.
Topology.

Administrative Information

Preferred Citation

B. J. Ball Papers, 1952-1984 and undated, Archives of American Mathematics, Dolph Briscoe Center for American History, University of Texas at Austin.


Detailed Description of the Collection

 
Box
2.325/C3 Reprints and publications by B. J. Ball:
Continuous and equicontinuous collections of arcs. Duke Mathematical Journal, Vol. 19, No. 3 (September 1952), pp. 423-433.
Some theorems concerning spirals in the plane. American Journal of Mathematics, Vol. 76, No. 1 (January 1954), pp. 66-80.
Countable paracompactness in linearly ordered spaces. Proceedings of the American Mathematical Society, Vol. 5, No. 2 (April 1954), pp. 190-192.
A note on the separability of an ordered space. Canadian Journal of Mathematics, Vol. 7 (1955), pp. 458-551.
The normality of the product of two ordered spaces. Duke Mathematical Journal, Vol. 24 (1957), pp. 15-18.
The sum of two solid horned spheres. Annals of Mathematics, Vol. 69, No. 2 (March 1959), pp. 253-257.
Certain collections of arcs in E3. Proceedings of the American Mathematical Society, Vol. 10, No. 5 (October 1959), pp. 699-705.
Finite collections of 2-spheres in E3. Proceedings of the American Mathematical Society, Vol. 13, No. 1 (February 1962), pp. 1-8.
(With W. R. Alford) Some almost polyhedral wild arcs. Duke Mathematical Journal, Vol. 30, No. 1 (March 1963), pp. 33-38. [two copies]
Extending real maps defined on a subset of a disk. Proceedings of the American Mathematical Society, Vol. 20, No. 1 (January 1969), pp. 75-80.
(With Jo Ford) Spaces of ANR's. Fundamenta Mathematicae, Vol. 77 (1972), pp. 33-49.
(With Jo Ford) Spaces of ANR's. II. Fundamenta Mathematicae, Vol. 78 (1973), pp. 210-216.
Embedding circle-like continua in E3. Canadian Journal of Mathematics, Vol. 25, No. 4 (1973), pp. 791-805.
A theory of proper shape for locally compact metric spaces. Bulletin of the American Mathematical Society, Vol. 79, No. 5 (September 1973), pp. 1023-1026
Extending cell-like maps on manifolds. Transactions of the American Mathematical Society, Vol. 186 (December 1973), pp. 229-246.
Shapes of saturated subsets of compacta. Colloquium Mathematicum, Vol. 24 (1974), pp. 241-246.
(With R. B. Sher) A theory of proper shape for locally compact metric spaces. Fundamenta Mathematicae, Vol. 86 (1974), pp. 164-192.
Alternative approaches to proper shape theory. Studies in Topology (1975), pp. 1-27.
Proper shape retracts. Fundamenta Mathematicae, Vol. 89 (1975), pp. 177-189
Geometric topology and shape theory: A survey of problems and results. Bulletin of the American Mathematical Society, Vol. 82, No. 6 (November 1976), pp. 791-804.
Quasicompactifications and shape theory. Pacific Journal of Mathematics, Vol. 84, No. 2 (1979), pp. 251-259.
Well Ordered Sequences. Monographs in Undergraduate Mathematics, Vol. 6. Journal of Undergraduate Mathematics: Greensboro, North Carolina (1979).
Shapes of component-compactifications. Proceedings of the International Conference on Geometric Topology (1980), pp. 31-34.
(With Shoji Yokura) Compactifications determined by subsetes of C*(X). Topology and its Applications, Vol. 12 (1981), pp. 1-13.
Partitioning shape-equivalent spaces. Bulletin de l'Academie Polonaise des Sciences, Vol. 29, No. 9-10 (1981), pp. 491-497
(With Shoji Yokura) Functional bases for subsets of C*(X). Topology Proceedings, Vol. 7 (1982), pp. 1-15.
(With Shoji Yokura) Compactifications determined by subsets of C*(X), II. Topology and its Applications, Vol. 15 (1983), pp. 1-6.
Arcwise connectedness and the persistence of errors. American Mathematical Monthly, Vol. 91, No. 7 (August-September 1984), pp. 431-433
Penetration indices and applications. pp. 37-39 [Journal and date unknown]